MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW
Model Number LITNG8XTORQ115-A
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed a proximal shaft fracture and revealed the internal coil winds were unraveled.This type of damage typically occurs if the device is forcefully retracted against resistance or is mishandled at extreme angles during use.If the device is forcefully mishandled at an extreme angle during retraction, damage such as a fracture may occur.Further device revealed additional kinks on the jet7.This damage was likely incidental to the complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM LIGHTNING 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12715736
Report Number3005168196-2021-02425
Device Sequence Number17337010
Product Code QEW
UDI-Device Identifier00815948022546
UDI-Public00815948022546
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberLITNG8XTORQ115-A
Device Catalogue NumberLITNG8XTORQ115
Device Lot NumberH10687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Date Report Sent to FDA01/01/2005